MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-6-15-3D-SS |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/08/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the coil could not be detached.The patient was undergoing surgery for treatment of an amorphous, ruptured aneurysm of the anterior communicating artery (acom) with a max diameter of 7mm and a 3.2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.There was no health damage present.It was reported that because the aneurysm was irregularly shaped but had a neck and no axial displacement, the plan was to begin embolization with the simple technique.The approach with sl-10 was not too difficult.Using the product, the frame was made and detachment was tried.However, it could not be detached, and even though the delivery was folded, it still could not be detached and it was collected.It was then changed to a target coil and two were used.Next, apb-3-10-hx-es was used, at which timea detacher was used, but it detached without any problems.Afterward, it was changed again to target and 2 were inserted.The procedure was completed.The physician attempted to detach the coil with the instant detacher several times.The physician did not try to detach with another instant detacher.There was one manual attempt at detachment via hypotube.There was no issue with the instant detacher.The device was prepared as indicated in the package insert.Ancillary devices include a optima 8f guide catheter, sl-10 microcatheter, and synchro soft guidewire.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received that prior to coil non-detachment, there were no issues encountered.It is unknown if there was any pushwire damage observed after removal from the patient.